Alert archive / Florida / Special Weather Statements in 2023

Special Weather Statement, NWS Miami, FL

June 18, 2023Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 18, 2023, 12:21 AM EDT for Hendry County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2023, 12:21 AM EDT (04:21 UTC)
Expired
Jun 18, 2023, 1:15 AM EDT
In force
54 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Hendry County, FL

The radar

The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 4.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2023-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1653 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2023-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1653 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

720 
WWUS82 KMFL 180421
SPSMFL

Special Weather Statement
National Weather Service Miami FL
1221 AM EDT Sun Jun 18 2023
 
FLZ063-066-067-180515-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1221 AM EDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of northern Hendry and
southwestern Glades Counties through 115 AM EDT...

At 1221 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Labelle, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Labelle, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona,
Keri and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2657 8144 2682 8151 2692 8112 2657 8085
TIME...MOT...LOC 0421Z 265DEG 26KT 2670 8144 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 7:31 PM EDT, 4 hours 50 minutes earlier.

Area forecast discussion, Jun 17, 7:31 PM EDT, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
731 PM EDT Sat Jun 17 2023

...New AVIATION...

.SHORT TERM...
(Rest of today through Sunday)
Issued at 1249 PM EDT Sat Jun 17 2023

Unsettled weather continues today as an upper level trough amplifies
over the southeast US and a mid-level shortwave slides over South
Florida. Scattered to numerous showers and thunderstorms will impact
much of South Florida this afternoon as sea-breeze driven convection
combines with the remnants of an MCS to our north as they advect
into the area. Latest mesoanalysis this morning shows an area of
robust instability (CAPE > 3000 J/kg), strong shear (EBDW ~35-45
kts), moderate lapse rates (6-7 C/km) and enhanced PWATs (up to 2
inches) moving into our area, which will bolster the chance for a
few strong to severe storms. With the environmental conditions as
they area, damaging winds will be the more likely severe impacts
with these storms, although small hail (up to the size of a quarter)
and a few funnel clouds cannot be ruled out, especially along
boundary collisions and the East Coast sea breeze. Flooding will
also be a concern for the East Coast metro areas as multiple rounds
of storms and even some backbuilding could result in continued
rainfall.

With the shortwave advecting eastward away from the region tonight
into Sunday, the best dynamics for strong to severe storms will
depart. However given the continued southwesterly flow of moist and
unstable air across the region, shower and thunderstorm chances will
remain elevated in nature. A few of the CAMs indicate the potential
for nocturnal shower and thunderstorm activity to persist into the
overnight hours into early Sunday, followed by an additional round
of diurnal showers and thunderstorms during the afternoon hours.
Although convection is not anticipated to be as robust as today
given warmer 500mb temperatures and less steep lapse rates, stronger
winds aloft could lead to a few storms become severe in nature, with
damaging winds and an isolated tornado possible.

Temperatures and heat indices will remain exceedingly warm today and
tomorrow. Temperatures this afternoon are expected to reach the low
to mid 90s across the East Coast and lower 90s over the interior and
southwest, while heat indices could approach the 103-105 range along
the East Coast. Increased cloud coverage with storms will bring some
relief to areas impacted, helping keep conditions below record
values.

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 120 PM EDT Sat Jun 17 2023

An active yet increasingly complex synoptic evolution will continue
into early next week, as mid-level ridging over the western Gulf of
Mexico will gradually give way to a retrograding cut-off low/Rex
Block set-up mid-late week. All the while, low-lvl W-SWrly flow will
continue to supply deep tropical moisture.  As mentioned in previous
long term discussions, the predictability and evolution of each of
these synoptic features and the upstream implications of their
strength and positioning could alter our weather here in South
Florida greatly.

Monday: To start the period we will remain in the mid-lvl NWrly flow
regime as we remain downstream of the south-central US ridge.
Convectively-enhanced disturbances will continue to crest the ridge
and will interact with the climatologically rich moisture (PWATs
generally 75-85th percentile) and a likely pinned sea-breeze
boundary near the east coast. If the disturbance phases well with
peak heating strong-severe storms will be possible, as well as
localized flooding concerns along the immediate east coast due to
the pinned boundary. It will be quite hot prior to convective
initiation, with highs in the low to mid 90s and heat indices
approaching advisory criteria Monday afternoon.

Tuesday/Wednesday: The mid-week period will see the pattern shift as
the cut-off low sets up to our north and meanders over the northern
gulf coast. The focus for precipitation will remain the eastern half
of the area, given the continued SWrly steering flow and convergence
along the nearly-pinned east coast sea breeze. Heavy rainfall and
locally strong storms remain a threat, with some of the convective
potential dependent upon areas of vorticity ejecting around the cut-
offs southern periphery.

Thursday/Friday: The cut-off low may retrograde a bit west late in
the period, although given the low-predictability nature inherent to
these types of patterns this is not high confidence. This will
enable high pressure over the eastern US to build westward,
resulting in some backing of the low-lvl flow more S-SErly. The
enhanced southerly flow between the Atlantic high and the western
low may enable subtropical moisture to funnel the area
Thursday/Friday maintaining the enhanced rain chances (with a
potential continued hydro risk). Temperatures may decrease to near
climo by this period due to increased cloud cover and a somewhat
cooler airmass.

&&

.AVIATION...
(00Z TAFS)
Issued at 729 PM EDT Sat Jun 17 2023

A few more showers and thunderstorms will be possible through
about 01-02Z over the Miami-Dade terminals. Generally VFR
conditions overnight although a few showers can't be ruled out
over portions of the area. Sunday will once again feature
thunderstorm chances starting in the late morning/early afternoon.
Winds generally light SW or light and variable overnight and then
prevailing W-SW during the day on Sunday.

&&

.MARINE...
Issued at 1249 PM EDT Sat Jun 17 2023

A generally moderate to robust south to southwesterly flow in the 10
to 15 kt range is expected to continue across the Atlantic marine
zones, and around 5 to 10 kt over the Gulf waters through the
weekend. Expect seas mainly around 2 feet or less over the Gulf
waters and 3 feet or less over the Atlantic waters. Scattered
showers and thunderstorms will be possible each day, with higher
chances Saturday and Sunday. Any thunderstorms that form could
produce brief periods of rough seas and gusty winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  92  78  93 /  80  70  30  70
West Kendall     76  93  76  94 /  50  60  30  70
Opa-Locka        76  92  77  93 /  70  70  30  70
Homestead        76  91  76  92 /  50  60  30  60
Fort Lauderdale  76  91  76  90 /  80  70  40  70
N Ft Lauderdale  76  92  77  92 /  80  70  40  70
Pembroke Pines   76  92  76  92 /  70  70  40  70
West Palm Beach  75  91  75  92 /  40  80  40  80
Boca Raton       76  93  76  93 /  70  70  40  80
Naples           81  91  80  92 /  50  80  50  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...ATV
LONG TERM....Carr
AVIATION...Carr
Hazardous weather outlook, Jun 17, 8:35 PM EDT, 3 hours 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Miami FL
835 PM EDT Sat Jun 17 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
835 PM EDT Sat Jun 17 2023

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Tonight.

Thunderstorms: Scattered thunderstorms are possible this evening and
overnight, with the highest chances near the Gulf coast and adjacent
waters during the pre-dawn hours.

Flooding: Localized flooding is possible with more concentrated
showers and thunderstorms, but the threat remains minimal.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to numerous thunderstorms will be possible each day
through the middle of the week. The strongest storms could contain
heavy downpours, gusty winds, small hail, funnel clouds and frequent
lightning.

Peak heat indices in the 104-107F range will be possible each day
through Monday.

The risk of rip currents increases for Gulf Coast beaches on Sunday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Local storm report, Jun 17, 7:36 PM EDT, 4 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
736 PM EDT Sat Jun 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     Tstm Wnd Gst     3 ESE Fort Lauderdale   26.11N 80.11W
06/17/2023  M39 MPH          Broward            FL   Mesonet

            Gust to 34kts at Fort Laud Beach WeatherFlow
            site.

&&

NC
Local storm report, Jun 17, 9:05 PM EDT, 3 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
905 PM EDT Sat Jun 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Tstm Wnd Gst     2 SSE Plantation        26.09N 80.23W
06/17/2023  M50 MPH          Broward            FL   Mesonet

            Delayed Report - Earthnetworks Mesonet
            Beacon FTBCM reported a wind gust of 50 mph
            at 6:00pm as a severe thunderstorm moved
            through the area.

&&

Hadi
Special weather statement, Jun 18, 12:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1221 AM EDT Sun Jun 18 2023

FLZ063-066-067-180515-
Hendry FL-Inland Palm Beach County FL-Glades FL-
1221 AM EDT Sun Jun 18 2023

...A strong thunderstorm will impact portions of northern Hendry and
southwestern Glades Counties through 115 AM EDT...

At 1221 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Labelle, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Labelle, Moore Haven, Montura, Port La Belle, Devils Garden, Ortona,
Keri and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2657 8144 2682 8151 2692 8112 2657 8085
TIME...MOT...LOC 0421Z 265DEG 26KT 2670 8144

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AR

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:10 PM EDTSpecial Marine WarningMFL65 min
Jun 18, 3:24 AM EDTSpecial Weather StatementMFLHendry66 min
Jun 18, 3:31 AM EDTRip Current StatementMFLCollier16 hr
Jun 18, 4:15 AM EDTSpecial Weather StatementMFLGlades30 min
Jun 18, 4:26 AM EDTAreal Flood AdvisoryMFLCollier64 min
Jun 18, 4:29 AM EDTSpecial Marine WarningMFL46 min
Jun 18, 4:32 AM EDTSpecial Weather StatementMFLHendry58 min
Jun 18, 5:27 AM EDTSpecial Weather StatementMFLHendry33 min
Jun 18, 5:48 AM EDTSpecial Weather StatementMFLPalm Beach27 min
Jun 18, 5:59 AM EDTSpecial Weather StatementMFLBroward31 min
Jun 18, 6:30 AM EDTSpecial Weather StatementMFLBroward30 min
Jun 18, 6:42 AM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach20 min
Jun 18, 8:36 AM EDTSpecial Weather StatementMFLCollier24 min
Jun 18, 8:45 AM EDTSpecial Marine WarningMFL15 min
Jun 18, 8:54 AM EDTAreal Flood AdvisoryMFLCollier5 hr
Jun 18, 9:00 AM EDTSpecial Weather StatementMFLCollier30 min
Jun 18, 12:13 PM EDTSpecial Weather StatementMFLCollier32 min
Jun 18, 1:22 PM EDTSpecial Marine WarningMFL38 min
Jun 18, 1:24 PM EDTSpecial Weather StatementMFLCollier51 min
Jun 18, 2:07 PM EDTSpecial Weather StatementMFLMonroe23 min
Jun 18, 2:13 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Jun 18, 2:15 PM EDTSpecial Marine WarningMFL30 min
Jun 18, 2:44 PM EDTSpecial Marine WarningMFL61 min
Jun 18, 2:54 PM EDTSpecial Marine WarningMFL36 min
Jun 18, 2:59 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
Jun 18, 3:15 PM EDTSpecial Marine WarningMFL45 min
Jun 18, 3:29 PM EDTSpecial Weather StatementMFLMiami-Dade31 min
Jun 18, 3:30 PM EDTSpecial Marine WarningMFL45 min
Jun 18, 3:45 PM EDTSpecial Marine WarningMFL30 min
Jun 18, 3:53 PM EDTSpecial Marine WarningMFL67 min
Jun 18, 4:15 PM EDTSpecial Marine WarningMFL60 min
Jun 18, 4:15 PM EDTSpecial Marine WarningMFL45 min
Jun 18, 5:01 PM EDTSpecial Marine WarningMFL29 min
Jun 18, 5:29 PM EDTSpecial Marine WarningMFL31 min
Jun 18, 5:30 PM EDTSpecial Weather StatementMFLCollier30 min
Jun 18, 7:03 PM EDTSpecial Marine WarningMFL42 min
Jun 18, 7:43 PM EDTSpecial Marine WarningMFL62 min

Nearby

Special Weather Statements in Florida, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.